Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Nov 28, 2016, 5:21 PM CST for Fayette County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2016, 5:21 PM CST (23:21 UTC)
- Expired
- Nov 28, 2016, 6:15 PM CST
- In force
- 54 min
- Issued by
- NWS Birmingham, AL
County Fayette County, AL
The radar
The Columbus AFB radar (KGWX), 66 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208
WWUS84 KBMX 282321
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CST MON NOV 28 2016
ALZ013-290015-
FAYETTE AL-
521 PM CST MON NOV 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 615 PM
CST...
AT 521 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BEAVERTON TO NEAR STEENS. MOVEMENT WAS
EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...FAYETTE...BERRY...GLEN ALLEN...BELK...GU-WIN...BOLEY
SPRINGS...BANKSTON...BLUFF...FAYETTE COUNTY PUBLIC LAKE...STONE
WALL...WAYSIDE...FOWLERS CROSSROADS...RICHARD ARTHUR FIELD...
BAZEMORE...HUBBERTVILLE AND BEVILL STATE COLLEGE FAYETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3391 8764 3387 8763 3387 8753 3369 8753
3369 8742 3360 8742 3361 8763 3358 8763
3358 8767 3353 8767 3352 8768 3353 8794
3392 8795 3392 8779
TIME...MOT...LOC 2321Z 277DEG 32KT 3393 8797 3353 8823
$$
32/DAVISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Nov 28, 3:40 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 28, 3:40 PM CST, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 340 PM CST Mon Nov 28 2016 .UPDATE... MESOSCALE UPDATE. Currently monitoring the first of two cold frontal waves that will be making their way through Central Alabama over the next several days. The first of these two systems has finally taken shape over northern MS as an embedded squall line is slowly working its way east. Although several warnings have been hoisted in association with the line in LA and MS, it is doubtful that it maintains strength as it continues along its eastward progression. A combination of rain-cooled air and a struggling surge of dewpoints from the gulf coast will keep surface based instability values to a minimum. The larger threat has now turned to the extreme wind energy associated with this initial push. Gradient, non-thunderstorm winds will be gusty into the evening and overnight and it is highly probable that several trees and power lines may fall, especially given the many months of drought conditions and the vulnerable state of many trees. Otherwise, this system will bring beneficial rains to much of the area as it slowly pushes and stalls south of the Montgomery area during the early morning hours. It will begin to lift northward tomorrow afternoon as the next system takes shape to our west. The second system is expected to have a much larger severe threat as a stronger low level jet forms and the gulf moisture surge is expected to bring sufficient surface moisture northward into the developing warm sector. 17/KLAWS && .DISCUSSION... There will be a lull in the convective activity during the daytime hours on Tuesday as the overnight convection weakens and a low level boundary stalls out over southeast Alabama. The next short wave trof will dig rapidly southward into Texas on Tuesday and the stalled out boundary will lift northward as a warm front. Without any significant lifting mechanism in place on Tuesday, only scattered showers and thunderstorms expected for areas along and south of I-20. Upper lift will increase significantly along the MS river Tuesday afternoon ahead of the advancing short wave trof. Convective activity will increase rapidly Tuesday evening across northwest Alabama along the warm front. Southerly flow in the warm sector will increase as the temperature gradient increases along the front. SPC has a large portion of central Alabama under a slight risk for Tuesday night and Wednesday. All modes of severe weather possible. Timing of severe threat is problematic due to differences between GFS and ECMWF models in timing of advancing short wave trof. The ECMWF model has been consistently slower than the GFS, which would put the eastern counties under more of a severe threat on Wednesday due to diurnal heating. Best guess is that severe threat will begin around midnight Tuesday night over the northwest counties and push slowly eastward through early Wednesday afternoon. There could be some discrete cells over west Alabama Tuesday evening, so we will leave the begin time at 6pm Tuesday for now in our products. The storm system will clear out of east Alabama Wednesday evening with clearing skies by sunrise Thursday. Cooler and drier Thursday and Friday with high level moisture increasing Friday night and Saturday. The models have been trending towards a wetter pattern over the weekend. Rain will likely spread into the area Saturday night and especially on Sunday. The ECMWF and Canadian models are the most aggressive with this system showing a surface low forming in the northwest Gulf. This scenario would likely bring more rain into central Alabama than currently forecast, but would like to see a few more runs before making any big changes to forecast. 58/rose && .AVIATION... 18Z TAF Discussion. Few changes to the forecast this cycle as event timing remains consistent. Expect SCT to BKN skies this afternoon becoming OVC overnight. A tightening pressure gradient will support breezy to gusty SE winds that will become south overnight before SHRA and TSRA move east across the area from this evening into Tuesday morning. Winds will shift out of the west behind the convective activity but will remain breezy from early to mid morning Tuesday. 05 && .FIRE WEATHER... Strong southerly flow will bring up humidity levels this afternoon and tonight. Rain, heavy at times, will overspread central Alabama tonight and early Tuesday. Beneficial rainfall is expected through Wednesday with two waves of showers and storms. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 56 75 59 64 39 / 100 20 90 100 10 Anniston 58 75 62 66 42 / 100 40 60 100 10 Birmingham 57 77 63 64 41 / 100 20 100 90 10 Tuscaloosa 56 79 61 62 39 / 100 20 100 90 10 Calera 58 77 62 66 41 / 100 20 90 100 10 Auburn 64 74 65 69 46 / 90 70 30 80 30 Montgomery 64 79 67 72 44 / 90 60 40 80 20 Troy 66 77 65 72 44 / 80 70 30 80 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until midnight CST tonight for the following counties: Autauga...Barbour...Bibb...Bullock...Chambers... Chilton...Clay...Coosa...Dallas...Elmore...Greene...Hale...Lee... Lowndes...Macon...Marengo...Montgomery...Perry...Pike... Randolph...Russell...Shelby...Sumter...Talladega...Tallapoosa. Wind Advisory until midnight CST tonight for the following counties: Blount...Calhoun...Cherokee...Cleburne...Etowah... Fayette...Jefferson...Lamar...Marion...Pickens...St. Clair... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Nov 28, 1:39 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 139 PM CST MON NOV 28 2016 ALZ011>015-017>050-292245- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 139 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH TONIGHT. THERE IS A LIMITED RISK OF SEVERE THUNDERSTORMS, INCLUDING WIND GUSTS UP TO 60 MPH AND A FEW BRIEF TORNADOES. THE THREAT AREA IS GENERALLY WEST OF A LINE FROM ONEONTA TO MARION. THE MAIN TIMING FOR THIS THREAT IS FROM 6 PM THROUGH 12 AM. WINDY CONDITIONS ARE EXPECTED ACROSS ALL OF CENTRAL ALABAMA THROUGH TONIGHT, WITH A POTENTIAL FOR SUSTAINED WINDS OF 20 TO 30 MPH AND HIGHER GUSTS. THESE WINDS COULD BRING DOWN TREE BRANCHES OR SMALL TREES THAT HAVE BEEN WEAKENED BY THE ONGOING DROUGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A LIMITED RISK OF SEVERE THUNDERSTORMS, INCLUDING WIND GUSTS UP TO 60 MPH, QUARTER SIZE HAIL AND A FEW BRIEF TORNADOES. ALL OF CENTRAL ALABAMA IS INCLUDED IN THIS EVENT. THE MAIN TIMING WILL BE TUESDAY EVENING THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TONIGHT AND AGAIN TUESDAY NIGHT INTO WEDNESDAY.
In the hours before
Special weather statement, Nov 28, 4:51 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
451 PM CST MON NOV 28 2016
ALZ011-012-282345-
MARION AL-LAMAR AL-
451 PM CST MON NOV 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR AND MARION
COUNTIES UNTIL 545 PM CST...
AT 451 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FULTON TO 10 MILES SOUTHEAST OF AMORY.
MOVEMENT WAS EAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAMILTON...WINFIELD...HALEYVILLE...SULLIGENT...GUIN...HACKLEBURG...
BRILLIANT...GLEN ALLEN...DETROIT...BEAVERTON...GU-WIN...CREWS...LAMAR
COUNTY AIRPORT...BRINN...LAKE BUTTAHATCHEE...WESTON...BEAR CREEK...
TWIN...PINEY GROVE AND TESSNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3432 8817 3430 8763 3391 8764 3392 8795
3383 8795 3380 8824
TIME...MOT...LOC 2251Z 247DEG 41KT 3432 8837 3390 8834
32/DAVISSpecial weather statement, Nov 28, 5:06 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
506 PM CST MON NOV 28 2016
ALZ012-022-290000-
PICKENS AL-LAMAR AL-
506 PM CST MON NOV 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR PICKENS AND LAMAR COUNTIES UNTIL
600 PM CST...
AT 505 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BEDFORD TO NEAR DEERBROOK. MOVEMENT WAS
EAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VERNON...GORDO...REFORM...MILLPORT...CARROLLTON...PICKENSVILLE...
KENNEDY...ETHELSVILLE...BEVILL LOCK AND DAM...BLOOMING GROVE...
BEDFORD...KIRK...LUBBUB...MCSHAN...MELBORNE...CODY...LAMAR COUNTY
PUBLIC LAKE...PINE GROVE...NORTH PICKENS AIRPORT AND HIGHTOGY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3384 8824 3385 8795 3353 8795 3352 8784
3319 8784 3318 8832
TIME...MOT...LOC 2305Z 267DEG 34KT 3379 8826 3329 8853
32/DAVISSpecial weather statement, Nov 28, 5:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CST MON NOV 28 2016
ALZ013-290015-
FAYETTE AL-
521 PM CST MON NOV 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 615 PM
CST...
AT 521 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BEAVERTON TO NEAR STEENS. MOVEMENT WAS
EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...FAYETTE...BERRY...GLEN ALLEN...BELK...GU-WIN...BOLEY
SPRINGS...BANKSTON...BLUFF...FAYETTE COUNTY PUBLIC LAKE...STONE
WALL...WAYSIDE...FOWLERS CROSSROADS...RICHARD ARTHUR FIELD...
BAZEMORE...HUBBERTVILLE AND BEVILL STATE COLLEGE FAYETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3391 8764 3387 8763 3387 8753 3369 8753
3369 8742 3360 8742 3361 8763 3358 8763
3358 8767 3353 8767 3352 8768 3353 8794
3392 8795 3392 8779
TIME...MOT...LOC 2321Z 277DEG 32KT 3393 8797 3353 8823
32/DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 3:34 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 20 hr |
| Nov 28, 4:51 PM CST | Special Weather Statement | BMX | Marion | 54 min |
| Nov 28, 5:06 PM CST | Special Weather Statement | BMX | Lamar, Pickens | 54 min |
| Nov 28, 5:36 PM CST | Special Weather Statement | BMX | Pickens | 54 min |
| Nov 28, 5:41 PM CST | Special Weather Statement | BMX | Winston | 64 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.